Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Feb 24, 2016, 2:11 PM EST for Bertie County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 2:11 PM EST (19:11 UTC)
- Expired
- Feb 24, 2016, 3:00 PM EST
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Bertie County, NC
The radar
The Norfolk radar (KAKQ), 109 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 1:46 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
103
WUUS51 KAKQ 241911
SVRAKQ
NCC015-242000-
/O.NEW.KAKQ.SV.W.0001.160224T1911Z-160224T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
211 PM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERTIE COUNTY IN NORTHEASTERN NORTH CAROLINA...
* UNTIL 300 PM EST
* AT 210 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ROBERSONVILLE...OR 8 MILES
WEST OF WILLIAMSTON...AND MOVING NORTHEAST AT 50 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
WINDSOR AROUND 230 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MOUNT
GOULD...CONNARITSA...WAKELON...REPUBLICAN...WHITES CROSSROADS...TRAP...
ROSEMEAD...QUITSNA...MIDWAY AND KELFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR NORTHEASTERN
NORTH CAROLINA.
LAT...LON 3586 7704 3590 7702 3594 7704 3593 7709
3593 7713 3594 7713 3593 7719 3594 7720
3599 7719 3599 7721 3601 7721 3605 7732
3609 7730 3611 7723 3612 7725 3615 7727
3624 7721 3624 7681 3603 7670 3586 7701
TIME...MOT...LOC 1910Z 230DEG 52KT 3586 7721
$$
441 follow-up statement
087
WWUS51 KAKQ 241924
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EST WED FEB 24 2016
NCC015-242000-
/O.CON.KAKQ.SV.W.0001.000000T0000Z-160224T2000Z/
BERTIE NC-
224 PM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR BERTIE COUNTY...
AT 223 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WINDSOR...MOVING NORTHEAST AT 50
MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
BERTIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS: MOUNT GOULD...
CONNARITSA...WAKELON...REPUBLICAN...WHITES CROSSROADS...TRAP...ROSEMEAD...
QUITSNA...MIDWAY AND KELFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST FOR NORTHEASTERN
NORTH CAROLINA.
LAT...LON 3586 7704 3590 7702 3594 7704 3593 7709
3593 7713 3594 7713 3593 7719 3594 7720
3599 7719 3599 7721 3601 7721 3605 7732
3609 7730 3611 7723 3612 7725 3615 7727
3624 7721 3624 7681 3603 7670 3586 7701
TIME...MOT...LOC 1923Z 230DEG 52KT 3598 7703
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:29 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 24, 11:29 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1129 AM EST WED FEB 24 2016
.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK FROM WESTERN KENTUCKY TO THE
EASTERN GREAT LAKES BY EARLY THURSDAY MORNING. THAT LOW WILL PUSH
A COLD FRONT ACROSS THE MID ATLANTIC REGION THIS EVENING THROUGH
TONIGHT. HIGH PRESSURE WILL BE SLOW TO BUILD INTO THE REGION FROM
THE WEST THURSDAY THROUGH SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 15Z/24...STRONG LO PRES WAS LOCATED NEAR THE IN/KY BORDER WITH
A WARM FRONT EXTENDING EWRD FM THE LO TO THE SW VA/NCNTRL NC
BORDER...THEN NE THRU CNTRL VA AND INTO SRN DE. THE SYSTEM'S COLD
FRONT WAS PUSHING THRU ERN TN AND WRN GA. THIS LO WILL TRACK NNE
DURING TODAY...REACHING NCNTRL OH ARND 00Z/25. INCREASING/STRONG
SOUTHERLY WINDS WILL CONTINUE TO BRING WARMER AIR NNW ACRS THE
AREA THIS AFTN...AS THE WARM FRONT EVENTUALLY LIFTS N OF THE
ENTIRE CWA. LO LVL CAD WEDGE WILL ERODE LAST IN THE NW COUNTIES
ALTHO TEMPS MAY STILL REACH ARND 60 OR LWR 60S IN THESE LOCATIONS.
AS OF 16Z...FIRST AREA OF SHOWERS AND POSSIBLE TSTMS WAS MOVING
THRU NCNTRL NC SWRD TO CSTL SC. THIS AREA WILL PUSH ACRS THE CWA
DURING THIS AFTN...WITH ANOTHER ROUND OF POSSIBLE STRONGER OR SVR
TSTMS IN ADVANCE OF THE COLD FRONT RIGHT BEHIND THIS
AREA...MOVING THRU THE REGION FM LATE THIS AFTN INTO THIS EVENG.
THE AREA OF MAIN CONCERN FOR CONVECTION (AND POSSIBLE SVR WX)
WILL BE PRIMARILY DYNAMICALLY DRIVEN (DESPITE LIMITED INSTABILITY
AT BEST)...AS HGT AND SFC LO PRES FALL CENTERS AND LO LVL JET
AXIS (850 MB 60-70KT) TRACK INTO THE REGION FM THE WSW LATE THIS
AFTN/EVENG. SE VA AND NE NC COUNTIES REMAIN THE GREATEST THREAT
AREAS FOR SVR WX...DAMAGING WINDS AND THE POSSIBILITY FOR AN ISLTD
TORNADO. OTHERWISE...GUSTY WINDS AND HEAVY RAINFALL WITH THESE
AREAS OF OR LINE OF SHOWERS AND TSTMS COULD OCCUR ANYWHERE OVR THE
AKQ CWA. WILL CONTINUE WITH ENHANCED WORDING FOR SVR IN HWO.
HAVE ADJUSTED HI TEMPS FOR THIS AFTN...BASED ON LATEST DATA AND
EXPECTED TRENDS FM THE LAV GUIDANCE. HI TEMPS RANGING FM ARND 60
EXTRM NW...TO THE LWR TO MID 70S SE VA/NE NC.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
CDFNT (AND SHRAS/PSBL ISOLD/SCT TSTMS) CONT TO THE CST THROUGH LT
EVE. DRYING/GUSTY SWLY WNDS TAKE OVR BEHIND THE FNT (FM W-E)
OVRNGT. BECOMING PARTLY CLOUDY E...PARTLY TO MOSTLY CLOUDY W. LO
TEMPS FM THE L40S WELL INLAND TO THE M-U40S AT THE CST.
DRY/COOL WX RETURNS FOR THU AND FRI. BREEZY/WINDY THU...MOSTLY
CLOUDY N AND PARTLY SUNNY S. HI TEMPS THU MAINLY IN THE L-M50S. A
SECONDARY FRONT SWINGS ACRS THE AREA THU NGT INTO FRI MRNG...BRINGING
PDS OF CLDS AND A RE-INFORCING SHOT OF DRIER AIR. TURNING OUT
MOSTLY SUNNY FRI W/ HI TEMPS IN THE M-U40S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A QUIETER AND PROGRESSIVE WEATHER PATTERN IS EXPECTED TO PREVAIL
THIS WEEKEND INTO EARLY NEXT WEEK. THE PERIOD BEGINS FRIDAY
NIGHT/SATURDAY WITH THE MID-ATLANTIC REGION TRANSITIONING FROM A DRY
NW FLOW PATTERN TO MORE OF A ZONAL FLOW PATTERN. LOWS FRIDAY NIGHT
DROP TO 25-30 WITH WEAK SURFACE HIGH PRESSURE CENTERED OVER THE
SOUTHEAST STATES. THE SURFACE RIDGE AXIS SLIDES OFFSHORE
SATURDAY...BUT MIXING SHOULD BE LIMITED SO HIGHS SHOULD REMAIN COOL
RANGING FROM THE MID 40S N...TO NEAR 50 S. ZONAL FLOW THEN
TRANSITIONS TO MID/UPPER RIDGING ACROSS THE ERN CONUS BY
SUNDAY/MONDAY AS A TROUGH DIGS INTO THE CENTRAL US. THIS WILL BRING
MILD CONDITIONS AS HIGH TEMPERATURES SUNDAY/MONDAY RISE TO AT LEAST
THE LOW 60S AWAY FROM THE WATER...AND POTENTIALLY SOLIDLY INTO THE
60S. HIGHS WILL BE LOCALLY COOLER ALONG THE COAST. A TROUGH
APPROACHES FROM THE WNW AND CROSSES THE AREA MONDAY AFTERNOON INTO
MONDAY NIGHT. MOISTURE APPEARS VERY LIMITED AT THIS TIME.
TEMPERATURES SHOULD TREND COOLER BEHIND THIS FEATURE AND TREND BACK
TOWARD SEASONAL AVERAGES.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
PERIODS OF -RA/-DZ AND LIFR CIGS/VSBYS WILL CONTINUE AT THE TAF
SITES THRU MID/LATE MORNING. A WARM FRONT LIFTS NORTH THROUGH THE
REGION MID/LATE MORNING...WITH WARM SECTOR DRYING EXPECTED EARLY
THIS AFTERNOON AHEAD OF A STRONG COLD FRONT WITH CONDITIONS
GENERALLY IMPROVING TO MVFR AND SOUTH WINDS BECOMING GUSTY TO AROUND
30-35KT (ESPECIALLY CLOSER TO THE COAST WHERE MORE CLEARING IS
ANTICIPATED).
PRESENT CAD WEDGE MAY MAKE IT DIFFICULT FOR INLAND AREAS FROM
KRIC WWD TO IMPROVE MUCH GOING INTO THE AFTERNOON. AS SUCH...STRONG
TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
CLOSER TO THE COAST WITH LOCALLY HEAVY RAINFALL AND STRONG DAMAGING
WINDS POSSIBLE. THE COLD FRONT RACES THROUGH THE AREA THIS EVENING
AND EXITS THE COAST OVERNIGHT. WINDY WSW WINDS ON THURSDAY WITH
GUSTS TO AROUND 30KT REGIONWIDE AND VFR FLIGHT CONDITIONS.
&&
.MARINE...
UPDATE...CANCELLED THE FOG ADVSY OVR THE MARINE AREA. WARM FRONT
LIFTS N OF THE MARINE AREA THIS AFTN...WITH QUICKLY INCREASING
S/SE WINDS.
988MB LOW PRESSURE OVER WRN TN/KY EARLY THIS MORNING WILL QUICKLY
LIFT NE TODAY REACHING THE OHIO VALLEY THIS AFTERNOON. A STRONG COLD
FRONT ASSOCIATED WITH THE LOW WILL THEN CROSS THE MID-ATLANTIC COAST
TONIGHT. A S/SE WIND WILL SHARPLY INCREASE THIS AFTERNOON AHEAD OF
THE FRONT AS MODEST TO STRONG PRESSURE FALLS TRACK ACROSS NRN
VA...AND THEN INTO ERN PA DURING THE EVENING. THE STRONGEST PRESSURE
FALLS ARE STILL TRENDING ACROSS NORTHERN AREAS...SO FEEL MOST
CONFIDENT OF SYNOPTIC GALES ACROSS THE MIDDLE CHES BAY AND COASTAL
WATERS NORTH OF CAPE CHARLES IN A 3-6 HR PERIOD. OUTSIDE OF THE
SYNOPTIC FLOW...THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS OVER
THE ENTIRE MARINE AREA...AND IN COORDINATION WITH SURROUNDING
OFFICES HAVE OPTED FOR GALES FOR THE LOWER BAY AND SOUTHERN COASTAL
ZONES AS WELL FROM 21Z WED TO 06Z THU...09Z NORTHERN COASTAL ZONES.
SCAS FOR THE RIVERS RUN THROUGH 23Z THURSDAY. SEAS BUILD TO 8-12FT
N...AND 6-10FT S. WE MAY FLIRT WITH HIGH SURF ADVISORY CONDITIONS
(NEARSHORE WAVES ~8 FT) ALONG THE EASTERN SHORE BEACHES FOR A SHORT
PERIOD TONIGHT...BUT NOT CONFIDENT ENOUGH TO ISSUE ATTM. THE LOW
LIFTS NE OF THE REGION THURSDAY...WITH PRESSURE RISES DRIVING A
GUSTS WESTERLY WIND...WHICH COULD CONTAIN LOW-END GALE GUSTS EARLY
THURSDAY...ESPECIALLY OUT NEAR 20NM OVER THE OCEAN. PERHAPS ANOTHER
PERIOD OF GALES POSSIBLE THURSDAY NIGHT/EARLY FRIDAY. CONDITIONS
GRADUALLY IMPROVE LATER FRIDAY/SATURDAY AS HIGH PRESSURE BUILDS INTO
THE REGION.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES WILL AVERAGE 0.5-1.0FT ABOVE NORMAL THROUGH
WEDNESDAY DUE TO PERSISTENT ONSHORE FLOW. A STRONG COLD FRONT WILL
APPROACH FROM THE WEST WEDNESDAY AND CROSS THE REGION WEDNESDAY
NIGHT. A STRONG SOUTHERLY WIND AHEAD OF THE FRONT HAS THE
POTENTIAL TO PUSH TIDAL ANOMALIES TO 1.5-2.5FT ABOVE NORMAL PRIOR
TO HIGH TIDE WEDNESDAY NIGHT FOR LOCATIONS ALONG THE MIDDLE BAY
PRIMARILY FROM SAXIS NWD TO CAMBRIDGE. 23/12Z CBOFS/ESTOFS DATA
SUGGESTS THESE AREAS COULD REACH MINOR FLOODING THRESHOLDS DURING
HIGH TIDE WEDNESDAY NIGHT. A STRONG WESTERLY WIND BEHIND THE COLD
FRONT COULD RESULT IN BLOW-OUT TIDES BY THURSDAY NIGHT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR ANZ635>637.
GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ630>634-656-658.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR ANZ638.
GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650-652-654.
&&
SYNOPSIS...ALB/TMG
NEAR TERM...ALB/TMG
SHORT TERM...ALB/TMG
LONG TERM...AJZ
AVIATION...JDM
MARINE...JDM
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Feb 24, 2:10 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 210 PM EST WED FEB 24 2016 VAZ075>078-084>086-099-100-251915- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX- MATHEWS-ACCOMACK-NORTHAMPTON VA- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ093-095>098-523>525-251915- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-VAZ060-064>069-079>083-087>090-092-511>522-251915- NORTHAMPTON NC-PRINCE EDWARD-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-061-062-509-510-251915- FLUVANNA-CUMBERLAND-GOOCHLAND-WESTERN LOUISA-EASTERN LOUISA- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-251915- INLAND WORCESTER-MARYLAND BEACHES- 210 PM EST WED FEB 24 2016 ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-251915- DORCHESTER-WICOMICO-SOMERSET- 210 PM EST WED FEB 24 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... ...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, Feb 24, 12:51 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1251 PM EST WED FEB 24 2016
VAZ048-060-061-068-241830-
CUMBERLAND-AMELIA-PRINCE EDWARD-FLUVANNA-
1251 PM EST WED FEB 24 2016
...A STRONG THUNDERSTORM WILL AFFECT THE WESTERN VIRGINIA
PIEDMONT...
AT 1249 PM EST...A STRONG THUNDERSTORM WAS OVER HAMPDEN SYDNEY
COLLEGE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. BRIEF BUT
HEAVY DOWNPOURS ARE LIKELY IN THE PATH OF THIS STORM.
THIS STORM WILL BE NEAR...
FARMVILLE...LONGWOOD UNIVERSITY AND RICE AROUND 100 PM EST.
GUINEA MILLS AROUND 110 PM EST.
CUMBERLAND AROUND 120 PM EST.
CARTERSVILLE AND LAKESIDE VILLAGE AROUND 130 PM EST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANGOLA...GRAYS SIDING...
TRENTON MILLS...TRENTS MILL...TAMWORTH...BEAR CREEK LAKE STATE PARK...OAK
FOREST...STODDERT...TUGGLE AND KINGSVILLE.
LAT...LON 3734 7852 3733 7851 3733 7849 3734 7849
3734 7846 3764 7825 3769 7824 3773 7836
3777 7834 3766 7807 3710 7834 3716 7860
TIME...MOT...LOC 1749Z 206DEG 42KT 3720 7846
44Special weather statement, Feb 24, 1:40 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
140 PM EST WED FEB 24 2016
NCZ012-VAZ087-092-241930-
NORTHAMPTON-SOUTHAMPTON-GREENSVILLE-
140 PM EST WED FEB 24 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
NORTHAMPTON...SOUTHEASTERN GREENSVILLE AND SOUTHWESTERN SOUTHAMPTON
COUNTIES AND THE CITY OF EMPORIA...
AT 138 PM EST...AN AREA OF STRONG THUNDERSTORMS WAS OVER GARYSBURG...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 30 TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE
WITH THIS STORM. THE RUNOFF FROM THE HEAVY RAINFALL WILL RESULT IN
PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR...
CLARESVILLE AROUND 150 PM EST.
GREEN PLAIN AROUND 155 PM EST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TURNERS CROSSROADS...
LITTLE TEXAS...LANES CORNER...MARGARETTSVILLE...DREWRYVILLE...PLEASANT
HILL...BRANCHVILLE...SHILOH...CAPRON AND GUMBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.
&&
LAT...LON 3635 7758 3638 7755 3641 7755 3642 7759
3645 7763 3648 7765 3648 7768 3673 7752
3673 7749 3671 7747 3671 7743 3673 7739
3672 7704 3631 7753
TIME...MOT...LOC 1838Z 218DEG 49KT 3648 7754
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:40 PM EST | Special Weather Statement | AKQ | Northampton | 50 min |
| Feb 24, 2:37 PM EST | Severe Thunderstorm Warning | AKQ | Gates, Hertford | 38 min |
| Feb 24, 3:01 PM EST | Severe Thunderstorm Warning | AKQ | Chowan, Gates, Hertford | 29 min |
| Feb 24, 6:11 PM EST | Tornado Warning | AKQ | Northampton | 34 min |
| Feb 24, 6:51 PM EST | Severe Thunderstorm Warning | AKQ | Northampton | 24 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.